Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 145, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 8, 2011, 5:50 PM CDT for Bureau County, Putnam County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 5:50 PM CDT (22:50 UTC)
- Expired
- Aug 8, 2011, 6:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bureau County, IL, Putnam County, IL
The radar
The Quad Cities radar (KDVN), 110 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 5:38 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
218
WUUS53 KDVN 082250
SVRDVN
ILC011-155-082315-
/O.NEW.KDVN.SV.W.0145.110808T2250Z-110808T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
550 PM CDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 615 PM CDT.
* AT 545 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED
APPROXIMATELY 8 MILES SOUTHWEST OF TISKILWA...OR 13 MILES WEST OF
HENNEPIN...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PRINCETON...DEPUE...SPRING VALLEY...LADD...DALZELL...MC NABB AND
GRANVILLE.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 53 AND
72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4110 8935 4111 8936 4112 8934 4114 8934
4115 8963 4115 8964 4138 8959 4140 8916
4110 8916
TIME...MOT...LOC 2248Z 276DEG 28KT 4118 8955
WIND...HAIL 60MPH <1.00IN
$$
SHEETS2 follow-up statements
461
WWUS53 KDVN 082305
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
605 PM CDT MON AUG 8 2011
ILC011-155-082315-
/O.CON.KDVN.SV.W.0145.000000T0000Z-110808T2315Z/
PUTNAM IL-BUREAU IL-
605 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTH CENTRAL BUREAU AND PUTNAM COUNTIES...
AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS AROUND 60 MPH. THIS LINE EXTENDED FROM BUREAU TO
BRIMFIELD...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PUTNAM...BUREAU...FLORID...STANDARD...MC NABB...MARK...MAGNOLIA AND
GRANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR NORTHWESTERN ILLINOIS.
&&
LAT...LON 4116 8952 4123 8944 4129 8939 4130 8916
4110 8916 4110 8935 4111 8936 4112 8934
4114 8934
TIME...MOT...LOC 2301Z 276DEG 28KT 4117 8942
WIND...HAIL 60MPH <1.00IN
$$
SHEETS232
WWUS53 KDVN 082315
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
615 PM CDT MON AUG 8 2011
ILC011-155-082324-
/O.EXP.KDVN.SV.W.0145.000000T0000Z-110808T2315Z/
PUTNAM IL-BUREAU IL-
615 PM CDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BUREAU AND
PUTNAM COUNTIES WILL EXPIRE AT 615 PM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
HOWEVER...THUNDERSTORMS CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL
AND GUSTY WINDS WILL BE OVER SOUTHEAST PUTNAM COUNTY THROUGH 630
PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR NORTHWESTERN ILLINOIS.
LAT...LON 4116 8952 4123 8944 4129 8939 4130 8916
4110 8916 4110 8935 4111 8936 4112 8934
4114 8934
TIME...MOT...LOC 2314Z 276DEG 28KT 4116 8929
$$
SHEETSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:30 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 8, 3:30 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 PM CDT MON AUG 8 2011 .SYNOPSIS... 12Z UA ANALYSIS HAD AN MCV ACROSS WESTERN IOWA THAT WAS THE REMNANTS OF THE MCS LAST NIGHT. THIS MCS WAS ASSOCIATED WITH A RESPECTABLE SHORTWAVE AND HAD A LLJ OF 30 TO 50 KNOTS FEEDING INTO IT. RADAR/SATELLITE TRENDS THROUGH MID AFTERNOON SHOWS CONVECTION HAS DEVELOPED ALONG AND AHEAD OF THE MCV WITH A DRY SLOT MOVING INTO THE MID MISSISSIPPI VALLEY. SFC ANALYSIS WOULD INDICATE A WEAK MESO LOW MOVING INTO EASTERN IOWA WITH A FRONT/TROF JUST BEHIND IT. DEW POINTS WERE IN THE 60S AND 70S ACROSS THE MIDWEST. && .SHORT TERM...TONIGHT... MCV MOVING INTO EASTERN IOWA IS HELPING TO KEEP CONVECTION GOING. RUC TRENDS SHOW THE MCV CROSSING INTO NORTHWEST ILLINOIS IN THE NEXT SEVERAL HOURS. THUS PRECIP SHOULD LINGER INTO EARLY EVENING. RUC TRENDS ALSO SHOW STRONG DOWNWARD MOTION BEHIND THE MCV SO PRECIP SHOULD END FROM WEST TO EAST FROM LATE AFTERNOON INTO EARLY EVENING. THEREFORE...WILL GO WITH ISOLATED TO SCATTERED CONVECTION INTO THE EARLY EVENING OVER ABOUT THE SOUTHEAST TWO THIRDS OF THE CWFA FOLLOWED BY A DRY LATE EVENING. AFTER MIDNIGHT BECOMES MORE UNCERTAIN. ANOTHER VORT MAX THAT IS SUSTAINING CONVECTION IN THE PLAINS WILL MOVE INTO THE AREA. HOWEVER...THE OVERALL FORCING IS WEAK TO NON-EXISTENT WHICH BRINGS THE CHANCES FOR ANY PRECIP IN DOUBT. SO...WILL GO WITH SCHC POPS AND ISOLATED WORDING FOR ANY PRECIP AFTER MIDNIGHT BUT THE CHANCES FOR ANY PRECIP DO NOT LOOK OVERLY GOOD. .LONG TERM...TUESDAY THROUGH NEXT MONDAY... OVERALL...MODEL INITIALIZATION WAS VERY POOR ESPECIALLY IN REGARDS TO LOW LEVEL MOISTURE. NO ONE MODEL HAD AN ADVANTAGE OVER THE OTHER MODELS. TUESDAY...SAID VORT MAX MOVES THROUGH GENERALLY DURING THE MORNING AND THEN EXITS THE AREA. AGAIN...OVERALL FORCING IS WEAK TO ALMOST NON-EXISTENT. IF CONVECTION WERE TO DEVELOP PRIOR TO SUNRISE...IT WOULD CONTINUE ACROSS THE AREA DURING THE MORNING HOURS. THUS WILL CONTINUE SCHC POPS WITH ISOLATED WORDING FOR CONVECTION DURING THE MORNING. HEATING DURING THE AFTERNOON MAY ALLOW DIURNAL CONVECTION TO DEVELOP ACROSS ABOUT THE EASTERN THIRD OF THE CWFA. THUS WILL CARRY SCHC POPS WITH ISOLATED WORDING THERE. TUES NIGHT/WED...DRY CONDITIONS SHOULD BE SEEN ACROSS THE AREA. HOWEVER...INTERNAL SIGNALS FROM THE MODELS INDICATE A RESPECTABLE MCS SHOULD FIRE IN THE PLAINS AND MOVE EAST SOUTHEAST OR SOUTHEAST WITH TIME. MCS AND LIFT TOOLS ARE SOMEWHAT MIXED BUT SUGGEST THE MCS COULD NOT BE FAR FROM THE EXTREME SOUTHWEST PART OF THE CWFA. ANY SUBSEQUENT DEVELOPMENT ON WEDNESDAY WILL NOT BE FAR FROM THE CWFA EITHER. THE KEY WILL BE WHERE THE SFC HIGH GOES. IF IT MOVES FROM NORTHWEST IA TO SOUTHEAST IA AS SUGGESTED...THE DRIER FLOW SHOULD SHUNT THE MCS AWAY FROM THE CWFA. FOR NOW WILL CONTINUE WITH A DRY FCST BUT WILL ADJUST POPS TO REFLECT THE POSSIBILITY OF AN MCS BEING NOT FAR FROM THE CWFA. REGARDLESS...PART OF THE CLOUD SHIELD SHOULD GET INTO THE SOUTHWEST THIRD OR SO OF THE CWFA. WED NIGHT/THURS DRY CONDITIONS WILL BE SEEN AS THE CANADIAN HIGH MOVES ACROSS THE CWFA WITH BELOW NORMAL TEMPERATURES. THURSDAY NIGHT ON... MODEL CONSENSUS BRINGS THE NEXT STORM SYSTEM INTO THE AREA LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH PRECIP LINGERING INTO SATURDAY. DPROG/DT OF THE MODELS HAS BEEN SLOWING DOWN THE ARRIVAL OF THE SYSTEM DUE TO THE STRENGTH OF THE CANADIAN HIGH AND THIS MAY CONTINUE FOR ANOTHER DAY OR SO. FOR NOW WILL CONFINE THE POPS TO STARTING LATE THURSDAY NIGHT BUT THERE IS THE POTENTIAL FOR THURSDAY NIGHT TO BE DRY. FRIDAY NIGHT THROUGH MONDAY WILL AGAIN BE DRY AS ANOTHER SEASONABLY STRONG CANADIAN HIGH PRESSURE SETTLES INTO THE MIDWEST. MODEL CONSENSUS IS TO DEVELOP PRECIP MONDAY NIGHT IN RETURN WAA FLOW. THE DEVELOPMENT OF THE WAA PRECIP MAY BE PREMATURE BUT WILL CONTINUE WITH THE SCHC POPS. TEMPERATURES THROUGH THE PERIOD WILL AVERAGE BELOW NORMAL WITH NORTHWEST FLOW ACROSS THE AREA. ON THE LARGER SCALE...SST ANOMALIES SHOW CONSIDERABLE COOLING OVER THE PAST 30 DAYS WEST OF BAJA AND OFF THE WEST COAST. ADDITIONAL SLIGHT COOLING HAS OCCURRED ALONG THE EQUATOR AS WELL. THE PROGGED LONGWAVE PATTERN IS WANTING TO DEVELOP A LONGWAVE RIDGE ON THE WEST COAST. HOWEVER...THE COOL SST ANOMALIES WOULD BE MORE CONDUCIVE FOR A LONGWAVE TROF WITH A LOW AMPLITUDE RIDGE DEVELOPING OVER THE DEEP SOUTH. IF THIS DOES OCCUR...WEST SOUTHWEST FLOW ALOFT WOULD DEVELOP AND PUSH TEMPERATURES TO AROUND OR POSSIBLY SLIGHTLY ABOVE NORMAL SHORTLY AFTER THE MIDDLE OF AUGUST. ..08.. && .AVIATION... SCATTERED THUNDERSTORMS AHEAD OF AN ADVANCING COOL FRONT WILL IMPACT TAF SITES UNTIL ABOUT 23Z. VFR CONDITIONS WITH LIGHT NORTHWEST WINDS ARE THEN EXPECTED OVERNIGHT. LINGERING LOW LEVEL MOISTURE MAY LEAD TO MVFR TYPE FOG THAT IS HANDLED WITH TEMPO GROUPS IN CURRENT FORECASTS FROM 09Z TO 12Z. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Aug 8, 4:46 AM CDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 446 AM CDT MON AUG 8 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 446 AM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE... WITH THE MAIN THREAT GUSTY WINDS OF 50 TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT MAIN CHANCE OF THUNDERSTORMS WILL BE FROM LATE THURSDAY NIGHT THROUGH FRIDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Local storm report, Aug 8, 5:06 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HEAVY RAIN SSW DAVENPORT 41.56N 90.60W
08/08/2011 M1.12 INCH SCOTT IA COCORAHS
FELL IN 30 MINUTES ENDING AT 430 PM CDT.
&&
DLSLocal storm report, Aug 8, 5:11 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HEAVY RAIN LENA 42.38N 89.83W
08/08/2011 M1.50 INCH STEPHENSON IL PUBLIC
FELL IN 30 MINUTES. RAIN CONTINUES.
&&
DCLocal storm report, Aug 8, 5:13 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
513 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HEAVY RAIN 5 E CEDAR RAPIDS 41.97N 91.58W
08/08/2011 M2.50 INCH LINN IA TRAINED SPOTTER
SINCE 2 PM.
&&
DLSLocal storm report, Aug 8, 5:27 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
527 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST KEWANEE 41.24N 89.93W
08/08/2011 E65 MPH HENRY IL PUBLIC
ESTIMATED WIND SPEED. LASTED APRROXIMATELY 10 MINUTES.
POWER IS OUT IN KAWANEE.
&&
DCLocal storm report, Aug 8, 5:33 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
533 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG KEWANEE 41.24N 89.93W
08/08/2011 HENRY IL PUBLIC
SEVERAL LARGE 8 INCH LIMBS DOWN
0526 PM TSTM WND DMG KEWANEE 41.24N 89.93W
08/08/2011 HENRY IL PUBLIC
SEVERAL 8 INCHES TREE LIMBS DOWN.
&&
DCLocal storm report, Aug 8, 5:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
545 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 4 NE FREEPORT 42.33N 89.58W
08/08/2011 M1.00 INCH STEPHENSON IL TRAINED SPOTTER
30 MINUTE TOTAL
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:02 AM CDT | Special Weather Statement | DVN | Hancock | 43 min |
| Aug 8, 1:51 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Whiteside | 39 min |
| Aug 8, 5:17 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 28 min |
| Aug 8, 6:01 PM CDT | Areal Flood Advisory | DVN | Carroll, Stephenson | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.